MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 HICKMAN CV CATHETER, SINGLE-LUMEN, 9.6F; CHRONIC CATHETERS

C.R. BARD, INC. (BASD) -3006260740 HICKMAN CV CATHETER, SINGLE-LUMEN, 9.6F; CHRONIC CATHETERS
Catalog Number 0600560
Medical Device Problem Codes Fluid/Blood Leak (1250); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sampling is pending.The investigation of the reported event is currently underway.H10: d4 (expiration date: 01/2025).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that nine months post a chronic catheter placement, the catheter allegedly leaked.It was further reported upon radiological check, the inspection allegedly showed the extravasation of contrast medium through cracks in the catheter.Reportedly, the catheter was removed and replaced.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one hickman catheter segment was returned for evaluation.Functional, gross visual, tactile and microscopic visual evaluation was performed.A complete circumferential break was noted to the proximal and distal ends of the catheter segment.The proximal catheter segment was not returned.The edges of the complete circumferential break on the proximal end of the catheter body were noted to be uneven.The surface was noted to be granular in one region and smooth in the other region.Therefore the investigation is confirmed for the reported fracture and leak issue.The definitive root cause could not be determined based upon available information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: d4 (expiration date: 01/2025), g3 h11: g1, h6 (method, result, conclusion) h11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : see h10.
 
Event or Problem Description
It was reported that nine months post a chronic catheter placement, the catheter allegedly leaked.It was further reported that upon radiological check, the inspection allegedly showed extravasation of contrast medium through cracks in the catheter.Reportedly, the catheter was removed and replaced.There was no reported patient injury.

Brand Name
HICKMAN CV CATHETER, SINGLE-LUMEN, 9.6F
Common Device Name
CHRONIC CATHETERS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key18630041
Report Number3006260740-2024-00307
Device Sequence Number18101615
Product Code LJS
UDI-Device Identifier00801741051845
UDI-Public(01)00801741051845
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K830233
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 03/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0600560
Device Lot NumberHUEZ0285
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/09/2024
Supplement Date Received by Manufacturer03/12/2024
Initial Report FDA Received Date02/02/2024
Supplement Report FDA Received Date03/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown